MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number 510814
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user reports unknown number of ultramm14 catheters, unknown qty, unknown number of market units with unknown lot numbers of the same catheter over the last "couple shipments" that he feels upon insertion that have little to no lubricant which causes light bleeding and possibly contributing to recent recurring utis." he relayed "in his last few shipments he has noticed "a lot" but not all of these catheters had little lubricant to some "not having any." he said he has vision difficulties and so he cannot see it but rather feels it.When he tried to use them he said they "would get stuck on his skin" and he further clarified he meant they would get stuck in his urethra as they lacked sufficient lubrication compared to these catheters he had used in the past in prior shipments.He does not force them but removes and applies additional lube to make them work.He also has noticed some bleeding starting in the "last few weeks." he can see post cath when he dabs meatus with a gauze light drops of blood that stop quickly, only occurs maybe "1 out of every 100" times he felt catheters were dry catheters he used initially and then he had to remove to apply more lubricant to.He last had this occur this weekend.He is not taking blood thinners.Again, he bought additional lubricant to add to them to make these work and this helps a lot when he starts to feel the dryness as soon as he inserts.He also mentions he is in the middle of antibiotic treatment, levaquin, for a uti.He is not sure if the dry catheters are contributing to his utis.He said they have been recurrent lately and as soon as he is done with 1 course of antibiotics about a week and a half goes by and symptoms start again.He did go to his pcp and did urine testing which showed a uti.He said he gets them often and has pain, urgency and states he thinks a "mental element which affects his thinking" is also to blame for his utis".He said "he is diligent to wash his hands, wash his penis and then wash his hands again and keeps catheter sterile prior to insertion.He applies the additional lubricant to the tip of his penis and catheter directly trying to keep it as sterile as possible.He has no history of constipation nor any history of kidney or bladder stones.He said he has used these catheters for a long time since last october when he first started cathing and is cathing currently 5 x a day now for retention from bladder dysfunction." end user was advised if this recurrent uti keeps occurring as well as his bleeding he needs to follow-up with urologist.He said they are about 1.5 hrs away, hard for him to get to and he last visited about 2 months ago.This emdr is to address the uti's with unknown lot and market unit.
 
Additional Manufacturer Narrative
Device 2 of 2.Common device name: ultramm14 16 in straight tip.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15510743
Report Number1049092-2022-00375
Device Sequence Number14932702
Product Code KOD
UDI-Device Identifier00815947021069
UDI-Public00815947021069
Combination Product (Y/N)N
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/28/2025
Device Model Number510814
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale